Aa
A
A
Close
Avatar universal
Swollen Face
Good Afternoon everyone,  I have a question, I was taken off of treatment the begining of my 15th, started to lose my hair (80%) of it is gone now, anyway now my face is swollen and the right side is worst than the left, I have red blotches from the forehead and spots here and there, I was wondering if this could still be caused from the side effects, can't get my doctor on the phone, said he would get my message on Tuesday.....I said BS I will go to ER first.  Do you all think it could be from the meds still?  It burns when I try to put lotion on my face, my eyelids are red......any answers would help please.....

Thank you Michele
Cancel
5 Answers
Page 1 of 1
766573 tn?1365170066
Quite honestly I would ask for a referral to a dermatologist or some other type of doctor. Even if treatment triggered whatever happened to you (if anything) I found it is best to regard side effects that linger an unusually long period of time as a separate medical condition.

I only treated 19 weeks the first time and I had profound hair loss that lasted close to 6 months after treatment. I also developed a skin condition that started with slow healing wounds and evolved in into nonhealing ulcerations.

I finally broke down and saw a dermatologist. It took a long time to treat this and I still have scars. Everything is OK now but in looking back I can see my Gastroenterologist would not have been able to treat this. In fact he suggested I see a Dermatologist.

Best of luck.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1840891 tn?1431551393
I agree with Idyllic - please try to see a dermatologist ASAP. If no early appointments are available it might be a good idea to go to the ER, as they might make that happen.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
317787 tn?1468754865
Hi I am sorry you are having problems.  I lost about the same amount of hair, it continued on for several months after tx.
I don't know when you stopped tx but the side effects do last for a while after tx is ended.
Idyllic has a good idea to go see a dermatologist for help.
About the burning, it is possible that your skin has become very sensitive from the meds.  It does get better, it just takes time.
Good luck
Dee
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
4226456 tn?1354123528
HI Michele,
I had to stop triple therapy at end of 19 weeks due to side effects.  I am at week 21.  I have to admit I thought the side effects would go away after tx stopped, never expected some to get worse and others to return.  At about week 17 I started to get the same edema of face, hands & feet.  With the same rash you describe and my hair is also about 80% gone with more falling out daily just by touch.  My skin is itchy and , I have cracks on my feet & hands feel like sandpaper.  You can see pics on my profile page.
I have been seeing a dermatologist since week 7 for rashes, who has tx me with triamincilone 0.1% cream, prednisone, marinol, doxepin& zyrtec.  I am weening off prednisone & doxepin (off the others except the marinol).  My skin feels like it is being attacked by fiberglass threads.  Lotions, dryer sheets, hot water, dehydration, polyester, all make our skin feel worse. The Marinol my derm prescribed is the only thing that numbs the intense discomfort.
My swelling increases when supine,sleeping, more prominent on the side I lay.  "WorkingDog" explained that the healing process takes 3 mths to feel better, 6 mths to feel good and 1 yr to feel great after tx is stopped.  The chemo we took is brutal and harms not only kills the virus invader but it also causes damage to our bodies that takes time to heal.
A lot of research finally I found an explanation for the swelling no one could physiologically explain for me.  It is the lymph system.  I will try and send you the information in an attachment that explains this.
This is the hardest journey we will ever take.  Hang in and know so many of us are experiencing the exact same thing.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thank you everyone for your help!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
Avatar universal
Blank
sue4hula SVR52 8/6/2016 CURED! Comment
5 mins ago
463897 tn?1468017350
Blank
MH Community Mgr uploaded new photos
9 hrs ago
Avatar universal
Blank
Robert000 is "Worried about testing" Comment
11 hrs ago
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
317787 tn?1468754865
Blank
Dee1956
DC
163305 tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
446474 tn?1446351282
Blank
HectorSF
San Francisco, CA
Avatar m tn
Blank
can-do-man
IN
1747881 tn?1358189534
Blank
hrsepwrguy
Greeley, CO
2059648 tn?1439770265
Blank
dontworry_behappy1
CA
Hepatitis C Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Hepatitis Answerers
317787 tn?1468754865
Blank
Dee1956
DC
163305 tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
446474 tn?1446351282
Blank
HectorSF
San Francisco, CA
Avatar m tn
Blank
can-do-man
IN
1747881 tn?1358189534
Blank
hrsepwrguy
Greeley, CO
2059648 tn?1439770265
Blank
dontworry_behappy1
CA